MAUDE Adverse Event Report: SYMMETRY SURGICAL INC. CLASSIC PLUS NEEDLE HOLDER CRILE-WOOD, 6 IN

SYMMETRY SURGICAL INC. CLASSIC PLUS NEEDLE HOLDER CRILE-WOOD, 6 IN
Model Number 36-2000
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
Complainant alleges "we had an issue with one of the crilewood needle holders that we just ordered.The insert chipped off while the surgeon was using it.".
 
Additional Manufacturer Narrative
The actual device has been returned and evaluated.The investigation is ongoing.Once we have additional relevant information, it will be submitted in a supplemental report.
 
Additional Manufacturer Narrative
The actual devices were returned for evaluation.They were only in use for a short period of time, as the customer had the product less than a month before the incident occurred.At some point during either transit, material handling, or reprocessing, the instruments may have been dropped with the tip-first, leading to structural deformation.The impact may have compromised the integrity of the product, thereby causing the breakage of the tip inserts.The root cause is transit damage.If any additional relevant information is identified, it will be submitted in a supplemental report.

Brand Name
CLASSIC PLUS NEEDLE HOLDER CRILE-WOOD, 6 IN
Common Device Name
NEEDLE HOLDER
Manufacturer (Section D)
SYMMETRY SURGICAL INC.
3034 owen drive
antioch TN 37013
Manufacturer Contact
terry hall
3034 owen drive
antioch, TN 37013
6166987100
MDR Report Key22107350
Report Number3007208013-2025-00013
Device Sequence Number20652086
Product Code HXK
UDI-Device Identifier00887482009628
UDI-Public00887482009628
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number36-2000
Device Lot Number31082242
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/15/2025
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/01/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/29/2025
Supplement Report FDA Received Date08/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown